Top Cited Articles of All Time (2002 edition) by math

The 100 most highly cited papers of All Time (2002 edition) cited by papers in the math archive

Keep in mind that citation counts can never be exact, there is something like a 5% error in most of these numbers. Please do not fret about number 32 versus 33, as this is often not a statistically significant difference. More information about citations in INSPIRE can be found here.

Also note that the counts shown, and used in the rankings, are the counts as of 2016-12-31. Further, the counts shown by the ranking are only the cites satisfying the criteria for that list. Actual citation numbers in the database may change as corrections are made and papers are added, the links will take you to the updated numbers.

Annual and All-time 2002 editions

2002 reports for eprints

  1. 50 citations by math eprints up to the end of 2002
    Quantization of Lie Groups and Lie Algebras
    L.D. Faddeev, N.Yu. Reshetikhin, L.A. Takhtajan (Steklov Math. Inst., St. Petersburg). 1987. 16 pp.
    Published in Leningrad Math.J. 1 (1990) 193-225, Alg.Anal. 1 (1989) no.1, 178-206
    LOMI-E-14-87

  2. 44 citations by math eprints up to the end of 2002
  3. 40 citations by math eprints up to the end of 2002
  4. 35 citations by math eprints up to the end of 2002
  5. 35 citations by math eprints up to the end of 2002
  6. 35 citations by math eprints up to the end of 2002
  7. 35 citations by math eprints up to the end of 2002
  8. 33 citations by math eprints up to the end of 2002
  9. 29 citations by math eprints up to the end of 2002
  10. 27 citations by math eprints up to the end of 2002
  11. 25 citations by math eprints up to the end of 2002
  12. 25 citations by math eprints up to the end of 2002
  13. 24 citations by math eprints up to the end of 2002
  14. 24 citations by math eprints up to the end of 2002
    Compact matrix pseudogroups
    S.L. Woronowicz (Warsaw U., Math. Dept.). 1987. 53 pp.
    Published in Commun.Math.Phys. 111 (1987) 613-665
    DOI: 10.1007/BF01219077

  15. 23 citations by math eprints up to the end of 2002
  16. 21 citations by math eprints up to the end of 2002
  17. 21 citations by math eprints up to the end of 2002
  18. 21 citations by math eprints up to the end of 2002
  19. 21 citations by math eprints up to the end of 2002
    Hopf algebras and the quantum Yang-Baxter equation
    V.G. Drinfeld (Kharkov, Inst. Low Temp. Phys.). 1985. 5 pp.
    Published in Sov.Math.Dokl. 32 (1985) 254-258, Dokl.Akad.Nauk Ser.Fiz. 283 (1985) 1060-1064

  20. 21 citations by math eprints up to the end of 2002
    The Selfduality equations on a Riemann surface
    Nigel J. Hitchin (Oxford U.). Sep 1986. 73 pp.
    Published in Proc.Lond.Math.Soc. 55 (1987) 59-131
    DOI: 10.1112/plms/s3-55.1.59

  21. 21 citations by math eprints up to the end of 2002
  22. 21 citations by math eprints up to the end of 2002
  23. 21 citations by math eprints up to the end of 2002
  24. 21 citations by math eprints up to the end of 2002
  25. 21 citations by math eprints up to the end of 2002
  26. 20 citations by math eprints up to the end of 2002
  27. 20 citations by math eprints up to the end of 2002
    Lie Superalgebras
    V.G. Kac (MIT, LNS). 1977. 89 pp.
    Published in Adv.Math. 26 (1977) 8-96
    DOI: 10.1016/0001-8708(77)90017-2

  28. 20 citations by math eprints up to the end of 2002
  29. 20 citations by math eprints up to the end of 2002
  30. 20 citations by math eprints up to the end of 2002
  31. 20 citations by math eprints up to the end of 2002
  32. 19 citations by math eprints up to the end of 2002
  33. 19 citations by math eprints up to the end of 2002
  34. 19 citations by math eprints up to the end of 2002
  35. 18 citations by math eprints up to the end of 2002
    Strings on Orbifolds
    Lance J. Dixon, Jeffrey A. Harvey, C. Vafa, Edward Witten (Princeton U.). Jul 1985. 9 pp.
    Published in Nucl.Phys. B261 (1985) 678-686
    PRINT-85-0616 (PRINCETON)
    DOI: 10.1016/0550-3213(85)90593-0

  36. 18 citations by math eprints up to the end of 2002
  37. 18 citations by math eprints up to the end of 2002
  38. 18 citations by math eprints up to the end of 2002
  39. 17 citations by math eprints up to the end of 2002
  40. 17 citations by math eprints up to the end of 2002
    Topological quantum field theories
    M. Atiyah. 1989. 12 pp.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 68 (1989) 175-186
    DOI: 10.1007/BF02698547

  41. 17 citations by math eprints up to the end of 2002
  42. 16 citations by math eprints up to the end of 2002
  43. 16 citations by math eprints up to the end of 2002
    The CPT theorem in two-dimensional theories of local observables
    H.J. Borchers (Gottingen U.). Feb 26, 1991. 22 pp.
    Published in Commun.Math.Phys. 143 (1992) 315-332
    GOET-TP-91-01
    DOI: 10.1007/BF02099011

  44. 16 citations by math eprints up to the end of 2002
  45. 16 citations by math eprints up to the end of 2002
  46. 16 citations by math eprints up to the end of 2002
  47. 16 citations by math eprints up to the end of 2002
  48. 16 citations by math eprints up to the end of 2002
  49. 15 citations by math eprints up to the end of 2002
  50. 15 citations by math eprints up to the end of 2002
    On Unitary Representations of the Inhomogeneous Lorentz Group
    Eugene P. Wigner (Princeton U.). 1939. 56 pp.
    Published in Annals Math. 40 (1939) 149-204, Nucl.Phys.Proc.Suppl. 6 (1989) 9-64
    DOI: 10.2307/1968551
    Conference: C88-05-24

  51. 15 citations by math eprints up to the end of 2002
    Duality in {Calabi-Yau} Moduli Space
    Brian R. Greene, M.R. Plesser (Harvard U.). Mar 5, 1990. 23 pp.
    Published in Nucl.Phys. B338 (1990) 15-37
    HUTP-89-A043A, HUTMP-89-B245
    DOI: 10.1016/0550-3213(90)90622-K

  52. 15 citations by math eprints up to the end of 2002
    Operator algebras and conformal field theory
    Fabrizio Gabbiani, Jurg Frohlich (Zurich, ETH). Dec 7, 1992. 110 pp.
    Published in Commun.Math.Phys. 155 (1993) 569-640
    ETH-TH-92-30
    DOI: 10.1007/BF02096729

  53. 15 citations by math eprints up to the end of 2002
  54. 15 citations by math eprints up to the end of 2002
    The Yang-Mills equations over Riemann surfaces
    M.F. Atiyah (Oxford U.), R. Bott (Harvard U.). 1982. 93 pp.
    Published in Phil.Trans.Roy.Soc.Lond. A308 (1982) 523-615

  55. 15 citations by math eprints up to the end of 2002
  56. 15 citations by math eprints up to the end of 2002
  57. 15 citations by math eprints up to the end of 2002
  58. 15 citations by math eprints up to the end of 2002
  59. 15 citations by math eprints up to the end of 2002
  60. 15 citations by math eprints up to the end of 2002
  61. 15 citations by math eprints up to the end of 2002
  62. 14 citations by math eprints up to the end of 2002
  63. 14 citations by math eprints up to the end of 2002
  64. 14 citations by math eprints up to the end of 2002
    Noncommutative differential geometry
    1986.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 62 (1986) 257

  65. 14 citations by math eprints up to the end of 2002
    Quantum Spheres
    P. Podles (Warsaw, CFT). 1987. 10 pp.
    Published in Lett.Math.Phys. 14 (1987) 193-202
    DOI: 10.1007/BF00416848

  66. 14 citations by math eprints up to the end of 2002
  67. 14 citations by math eprints up to the end of 2002
    Monopoles and four manifolds
    Edward Witten (Princeton, Inst. Advanced Study). Nov 1994. 29 pp.
    Published in Math.Res.Lett. 1 (1994) 769-796
    IASSNS-HEP-94-96
    DOI: 10.4310/MRL.1994.v1.n6.a13
    e-Print: hep-th/9411102 | PDF

  68. 14 citations by math eprints up to the end of 2002
  69. 14 citations by math eprints up to the end of 2002
  70. 14 citations by math eprints up to the end of 2002
  71. 14 citations by math eprints up to the end of 2002
  72. 14 citations by math eprints up to the end of 2002
  73. 14 citations by math eprints up to the end of 2002
  74. 13 citations by math eprints up to the end of 2002
  75. 13 citations by math eprints up to the end of 2002
  76. 13 citations by math eprints up to the end of 2002
  77. 13 citations by math eprints up to the end of 2002
  78. 13 citations by math eprints up to the end of 2002
  79. 13 citations by math eprints up to the end of 2002
  80. 13 citations by math eprints up to the end of 2002
  81. 13 citations by math eprints up to the end of 2002
  82. 13 citations by math eprints up to the end of 2002
  83. 13 citations by math eprints up to the end of 2002
  84. 13 citations by math eprints up to the end of 2002
  85. 13 citations by math eprints up to the end of 2002
  86. 13 citations by math eprints up to the end of 2002
  87. 13 citations by math eprints up to the end of 2002
  88. 13 citations by math eprints up to the end of 2002
  89. 12 citations by math eprints up to the end of 2002
    Quantized space-time
    Hartland S. Snyder (Northwestern U.). May 1946. 4 pp.
    Published in Phys.Rev. 71 (1947) 38-41
    DOI: 10.1103/PhysRev.71.38

  90. 12 citations by math eprints up to the end of 2002
    On the Deformation of Rings and Algebras
    Murray Gerstenhaber. Nov 1963. 45 pp.
    Published in Annals Math. 79 (1963) 59-103
    DOI: 10.2307/1970484

  91. 12 citations by math eprints up to the end of 2002
  92. 12 citations by math eprints up to the end of 2002
  93. 12 citations by math eprints up to the end of 2002
  94. 12 citations by math eprints up to the end of 2002
    On Foundation of the generalized Nambu mechanics (second version)
    Leon Takhtajan (SUNY, Stony Brook). Jan 1993. 30 pp.
    Published in Commun.Math.Phys. 160 (1994) 295-316
    PRINT-93-0108 (SUNY,STONY-BROOK)
    DOI: 10.1007/BF02103278
    e-Print: hep-th/9301111 | PDF

  95. 12 citations by math eprints up to the end of 2002
  96. 12 citations by math eprints up to the end of 2002
  97. 12 citations by math eprints up to the end of 2002
  98. 12 citations by math eprints up to the end of 2002
  99. 11 citations by math eprints up to the end of 2002
    Axioms for Euclidean Green's Functions. 2.
    Konrad Osterwalder (Harvard U.), Robert Schrader (Freie U., Berlin). Oct 1974. 53 pp.
    Published in Commun.Math.Phys. 42 (1975) 281
    Print-74-1480 (HARVARD)
    DOI: 10.1007/BF01608978

  100. 11 citations by math eprints up to the end of 2002
    Nonabelian Bosonization in Two-Dimensions
    Edward Witten (Princeton U.). Oct 1983. 30 pp.
    Published in Commun.Math.Phys. 92 (1984) 455-472
    PRINT-83-0934 (PRINCETON)
    DOI: 10.1007/BF01215276